MAUDE Adverse Event Report: LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-0006800
Medical Device Problem Codes Nonstandard Device (1420); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during start up, a smoke or burning smell was noticed coming out from the side of the unit.There was no patient or procedure involved.
 
Additional Manufacturer Narrative
The console was not returned for analysis; however, this console was serviced at the customer's facility by a field service engineer (fse).During inspection it was found that the low voltage power supply (lvps) and dc/dc card was completely damaged and inoperable.The unit will not turn on due to damaged lvps and connector from dc/dc card to the lvps was damaged.The system experienced lvps failure that caused damaged to the wire harness going to it.Due to the age of the 120 platform this wire harness is no longer available and were unable to replace it with new one, therefore boston scientific has deemed this system unrepairable and unusable.Although the fse did not detect any burnt smell during inspection, the defective electronic component may have emitted an odor at the time it was damaged.The malfunction found could have affected the device performance leading to the event experienced by the customer.Based on the information available, a conclusion code cause traced to component failure was selected for this investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The console was not returned for analysis; however, this console was serviced at the customer's facility by a field service engineer (fse).During inspection, it was found that the low voltage power supply (lvps) and dc/dc card was completely damaged and inoperable.The unit will not turn on due to damaged lvps and connector from dc/dc card to the lvps was damaged.The system experienced lvps failure that caused damaged to the wire harness going to it.Due to the age of the 120 platform this wire harness is no longer available and were unable to replace it with new one, therefore boston scientific has deemed this system unrepairable and unusable.Although the fse did not detect any burnt smell during inspection, the defective electronic component may have emitted an odor at the time it was damaged.The malfunction found could have affected the device performance leading to the event experienced by the customer.Later on, the foot switch was returned, and visual inspection and conductivity testing were performed.The foot switch assembly was in good physical condition.The foot guard had minor chips in the paint along the edges.The foot guard was scuffed from normal usage wear.One foot was missing from the bottom of the guard.The strain relief was intact.The cable insulation was intact.The connector was in good shape.The pins in the connector were clean and straight.The right pedal pressed down smoothly and returned to the open position with no issue.The left pedal pressed down smoothly and returned to the open position with no issue.The center standby ready button pressed down smoothly and returned to the open position with no issue.The device history record (dhr) and service history record (shr) indicate device was installed on 06 march 2018 and this event occurred 7 years after the system installation.After this period, component wear, failure or damage is possible based on product use.A review of p120 hazard analysis was completed and confirmed that the event of device smoking was defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on the available information, the conclusion cause traced to component failure was selected for this investigation, as an expected or random component failure was identified, with no design or manufacturing issues.
 
Event or Problem Description

Brand Name
PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
yokneam industrial park
hakidma st 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidma 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23536590
Report Number2124215-2025-81935
Device Sequence Number10202221
Product Code GEX
UDI-Device Identifier07290109140513
UDI-Public(01)07290109140513(11)171108
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-0006800
Device Catalogue NumberGA-0006800
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer01/16/2026
02/09/2026
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date02/09/2026
03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown